About This Journal

The Humanistic Mathematics Network Newsletter (HMNN) was founded in the summer of 1987 by Alvin White, a mathematician from Harvey Mudd College, to address a difficult question: How can we teach mathematics humanistically? The Newsletter had six issues, before it was renamed The Humanistic Mathematics Network Journal (HMNJ). HMNJ flourished as well as the Humanistic Mathematics Network, the loosely connected people of mathematics who were inspired by the notion of humanistic mathematics. As White himself pointed out, this term was not ever formally defined, though several attempts were made. Nonetheless, HMNJ reached over three thousand subscribers around the world; by the time its twenty-seventh and final issue came out in 2004, it had touched many souls."

Reference: Skrivanos, C. and Zhang, Q. "Humanistic Mathematics Network Newsletter: A Bibliographic Report," Journal of Humanistic Mathematics, Volume 3 Issue 1 (January 2013), pages 33-61. DOI: 10.5642/jhummath.201301.05. Available at: http://scholarship.claremont.edu/jhm/vol3/iss1/5

The editor of HMNJ was Alvin White of Harvey Mudd College. Dr. White was supported by a list of associate editors that varied by issue.

This is an open access journal archive published by the Claremont Colleges Library.